MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 443327
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while testing on bd totalys multiprocessor, there was a mismatch between sample number labels.No adverse events or patient impact were reported.
 
Additional Manufacturer Narrative
The complaint alleges the multiprocessor instrument (catalog number 443327 and serial number (b)(6) has sample number mismatch.Customer reported when they loaded the c-rack into the slideprep instrument, the information for previously processed samples was displayed.Customer stopped the processing due to the label mismatch, and no erroneous results were reported to the patient.Service arrived onsite and collected the instrument logs, observed processing by the operator.Customer advised the field service engineer that multiple runs have been completed since the issue, and the issue has not reoccurred; instrument is running without any issues or errors.This complaint is not a confirmed failure of the instrument, and the root cause cannot be determined with the information provided.Review of device history record for this instrument is not required as this complaint does not allege an early life failure or failure at install of the instrument.Service history review was performed, and no additional work orders were observed for the complaint failure mode reported.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.
 
Event or Problem Description

Brand Name
BD TOTALYS MULTIPROCESSOR
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22886518
Report Number1119779-2025-04332
Device Sequence Number14687401
Product Code MKQ
UDI-Device Identifier00382904433277
UDI-Public(01)00382904433277
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown